McIverM_2014_qjmam_revised1.pdf (262.42 kB)
Download file

The scattering properties of a system of structures in water waves

Download (262.42 kB)
journal contribution
posted on 23.02.2016, 15:56 authored by Maureen McIver
A fixed, rigid structure is said to be cloaked in small amplitude, time-harmonic water waves if it is possible to surround it with other fixed or moving structures or variations in the sea-bed topography in such a way that there are no scattered waves in the far field. The resulting system of structures is said to be transparent to the incident wave field. By finding inequalities which the kinetic and potential energy in the total wave field for such a system must satisfy, it is shown that transparency is impossible for a system of structures which has non-zero volume and satisfies the condition that the free surface is connected and a vertical line drawn from every point on the free surface does not intersect another structure but intersects the sea bed at a point at which the bed is horizontal.

History

School

  • Science

Department

  • Mathematical Sciences

Published in

Quarterly Journal of Mechanics and Applied Mathematics

Volume

67

Issue

4

Pages

631 - 639

Citation

MCIVER, M., 2013. The scattering properties of a system of structures in water waves. Quarterly Journal of Mechanics and Applied Mathematics, 67(4), pp. 631-639.

Publisher

© The Author, 2014. Published by Oxford University Press

Version

AM (Accepted Manuscript)

Publisher statement

This work is made available according to the conditions of the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) licence. Full details of this licence are available at: https://creativecommons.org/licenses/by-nc-nd/4.0/

Publication date

2014

Notes

This is a pre-copyedited, author-produced PDF of an article accepted for publication in Quarterly Journal of Mechanics and Applied Mathematics following peer review. The version of record MCIVER, M., 2013. The scattering properties of a system of structures in water waves. Quarterly Journal of Mechanics and Applied Mathematics, 67(4), pp. 631-639 is available online at: http://dx.doi.org/10.1093/qjmam/hbu021

ISSN

0033-5614

eISSN

1464-3855

Language

en